Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Reproductive System

Get Email Updates

Reproductive System Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: Do You Have Side Effects Caused By Mirena IUD

By net
 
Rate This

If you have side effects caused by mirena please let me know,I have
I started a help site for women with mirena side effects at
www.mirena-side-effects.sampasite.com
to help,give advice,imformation,pictures,links.
Please feel free to have a look.
Net.

Add a Comment77 Comments

EmpowHER Guest
Anonymous

I had it inserted 7 weeks ago. I have been lightheaded and dizzy the whole time. Almost passed out at work (I'm a nurse at a hospital) and went down to ER to find out I was in SVT. After 3 doses of Adenosine, 2 doses of cardizem and a cardizem drip for 24 hours I was finally stable and started on lopressor to keep my heart rate low. I found out my potassium was low at 2.9 and also my TSH was a little elevated. Apparently the mirena can cause low potassium levels too. It was a life threatening situation I will never forget. I'm also having pains in my legs, headaches, anxiety and numbness/tingling. I'm a very healthy person. I eat right, exercise and drink my gallon of water a day. I get the IUD out tomorrow and I can't wait.

December 15, 2014 - 7:09pm
Lilian Figueroa

Dangerous, I had it for 7 days only, went to emergency with a strong chest pain and heart pain, I thought I was going to die. After the Dr. Removed, all pain disapeared.

November 27, 2014 - 8:38pm
EmpowHER Guest
Anonymous (reply to Lilian Figueroa)

Crayz iud. I had it inserted because of heavy bleeding last month. I developed 3 ovarian cysts and had laparascopic surgery to remove them. I had severe headache and felt lightheaded all the times. I have been running to ER all this time, palpitations, shivering and sweats. I also felt fever all the time but thermometer will read normal temperature. I can hardly move without my husband's help. Muscle pain all the time. My tongue felt metallic throughout and i have been eating same food all this time. I really cannot differentiate from first trimester of pregnancy . This is actually my second attempt. The first one stayed like 2 weeks and I had it removed because of same side effects. I am just from my gyn now. I have removed it. I still very bad and sick. I hope things will settle soon.
I do not recommend this to anyone.

November 29, 2014 - 11:02am
EmpowHER Guest
Anonymous

I strongly recommend watching this video to learn how to get rid of mirena's nasty side effects and understand how it is causing weight gain and other serious side effects. This video has helped me recover and get back to my normal self again: http://www.youtube.com/watch?v=OWdfrR7tU1k

November 12, 2014 - 11:37am
EmpowHER Guest
Anonymous

The mirena made me gain a lot of weight even though I had it for only 4 months. I couldn't lose the weight no matter what. Also, it caused me all kinds of side effects, hormonal imbalances, estrogen dominance, silicona and copper toxicity, etc. I recommend everyone who is serious about stopping all their unbearable side effects to watch the video on this page: mirenadetox.

November 12, 2014 - 11:36am
EmpowHER Guest
Anonymous

I got mt mirena in sept. 2011. Shortly after i started getting skin ulcers/sores. I have also got eczema and psoriasis now. After a bunch of testing and medications, there has been no improvement but worst of all no answer. No doctor can tell me what's wrong and after some internet searching it sounds like what I'm experiencing right now is something other women are experiencing because of mirena. Or maybe it's not the mirena.

May 30, 2013 - 5:42pm
EmpowHER Guest
Anonymous

Hi,I got the Mirena inserted 6 weeks after having my second baby, April 2008, I had finally stopped bleeding so they put it in. The insertion didn't hurt that bad and as soon as it was done I started bleeding and hurting but just thought it was normal since a forgien object was just inserted. Well I went in for a check up after insertion since my OB didn't put it in he asked how everything was I was already having a lot of side effects but the main concern was my bleeding I bled for 3-5 months heavy he told me if it didn't stop it would be removed luckily I stopped bleeding. The pain was horrible during sex it was so painful I didn't want to do it, this was hard on my marriage. I had head aches which I never had before, mood swings, I was never happy because I was in pain, I was light headed a lot, nauseous , trouble sleeping, I would have hot flashes. I refused to have it removed because I didn't need a 3rd kid at my age. Then in may 2010, I was at a friends house with the kids and got real sick, pale, sweating, nauseous, cramping but wasn't on period. I stood up and something pulled in my stomach and I fell to the ground I went to the dr and did a pregnancy test came up negative so did an exam and told me I needed it removed ASAP but the dr that put it in had to remove it. Made my appt and because I had no insurance it was 100 for removal if I wanted to know what was wrong it was another 80-100 if needed to be removed still had to pain the 100, I knew it needed to be removed so I did that and it hurt so bad being removed. Afterwards, I started to slowly feel better still hurting some in November I got pregnant and some complications. I had him in July 2011, I started having horrible pains, migraines started, pain before during and after periods, pain before period around 2 weeks I was diagnosed with endometriosis I had my scope done dec 2012 still haven't had anything done, we think the Mirena had something to do with it because I had no problems at all until I had it. Even though it served its purpose as birth control I regret ever having it and do not recommend it for anyone.

February 11, 2013 - 11:01am
EmpowHER Guest
Anonymous

these is my second time getting the mirena,first time i got it was about yrs ago i was healthy nothing wrong well about 2 yrs having the mirena i started to get lightheaed all the time,headaches,feeling like i was gonna pass out at anytime i thought maybe its anxeity went to pcp she gave me anti depressant pills but still i was getting these symptoms.went back she uped the dose still having symptoms but not as bad i was fine with that. on some days all i wanted to do is sleep very moody. went to obgyn had to get it removed after removal about a week later all my symptoms went away everything i was normal again. got off my anti depressants everything. well ended up being pregnant with my fourth child everything was great for the 9 months. after i had him went for check up she asked if i wanted the mirena again i said idk cause all my symptoms went away and i dont want them back she said its not from the mirena. she ordered the iud i said yes big mistake i had it in for about 8 and a half months now all my symptoms are bad but full force this time. pcp put me back on anti depressant pills. they said i have panic disorder and depression, how is that cause for 9 months i had no symptoms at all after i get it inserted the symptoms come back full force. im gonna get it out soon and get another form of birth control. im not gonna be put on pills for something that i may not have i really think its the iud side effect,but the doctors aint gonna tell u the truth no matter what. i will get the answers its my body and i want to be back to myself again.

January 30, 2013 - 10:50pm
EmpowHER Guest
Anonymous

I got the mirena after I had miscarriage & started to feel bad.But my mom told me it was normal because of the misscarrige.I had headaches ,stomach pain,fatigue, mood swings ,trouble sleeping.Now Iam having breathing problems as well & chest pain .Its being 7 days that I haven sleep more than 4 hours, & that I haven been having breathing problems.I call the Er & I ask if this were systomes of the mirena ,because I have always been healthy & I have no medical condition.the only health problem was. When my baby die & I was suprise then.The ER nurse said that mirena doesn't cause chest pain, & difficult time. sleeping & breathing .It's all was a lie because I have check the side effects on line & I have the mirena systomes.Headaches,trouble sleeping,fatigue,trouble breathing,pain on abdominal, mood swings.If i was you will take out as soon as possible.that's what Iam doing .Iam tire of being sick I can waite to be healthy.

January 9, 2013 - 9:27am
EmpowHER Guest
Anonymous (reply to Anonymous)

I'm a guy and I've had those symptoms, and obviously the mirena isn't my cause. For me it was stress and anxiety. You state your a feeling bad from the miscarriage, so I expect your are also stressed and anxious.

There are both medicated and non medicated solutions to stress an anxiety. Don't rule out either. Short term use of the medications may give you enough relief from the symptoms to get the non medicated solutions working.

January 17, 2013 - 5:49am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

2002 Health

Changed

858 Lives

Saved

726 Lives
4 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How do you control your PMS?:
View Results